Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 11, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 28, 2019, 12:01 PM EST for 4 counties in Pennsylvania. It took effect at Nov 28, 2019, 1:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2019, 12:01 PM EST (17:01 UTC)
- In effect from
- Nov 28, 2019, 1:00 PM EST
- Expired
- Nov 28, 2019, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 146 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWUS71 KCTP 281701 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1201 PM EST Thu Nov 28 2019 PAZ057>059-066-282300- /O.CAN.KCTP.WI.Y.0010.000000T0000Z-191128T2300Z/ /O.NEW.KCTP.WI.Y.0011.191128T1800Z-191128T2300Z/ Dauphin-Schuylkill-Lebanon-Lancaster- Including the cities of Harrisburg, Hershey, Pottsville, Lebanon, and Lancaster 1201 PM EST Thu Nov 28 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Dauphin, Schuylkill, Lebanon and Lancaster Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ019-024>028-033>036-041-042-045-046-049>053-056-063>065-281815- /O.CAN.KCTP.WI.Y.0010.000000T0000Z-191128T1800Z/ Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Cumberland-Adams-York- Including the cities of State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Carlisle, Gettysburg, and York 1201 PM EST Thu Nov 28 2019 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue this afteroon, though below advisory criteria. $$ For more information from the National Weather Service visit http://weather.gov/ctp
1 follow-up statement
296 WWUS71 KCTP 282239 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 539 PM EST Thu Nov 28 2019 PAZ057>059-066-282345- /O.EXP.KCTP.WI.Y.0011.000000T0000Z-191128T2300Z/ Dauphin-Schuylkill-Lebanon-Lancaster- Including the cities of Harrisburg, Hershey, Pottsville, Lebanon, and Lancaster 539 PM EST Thu Nov 28 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Wind will continue to become lighter through the night. $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 7:31 AM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 28, 7:31 AM EST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service State College PA 731 AM EST Thu Nov 28 2019 .SYNOPSIS... Strong wind gusts and lake effect snow showers will diminish as Thanksgiving Day progresses. High pressure will build into the region for Friday, then another storm system will move in from the midwest Saturday night and could last into Monday. That complex storm system could produce a long period of mixed wintry precipitation for PA. && .NEAR TERM /THROUGH TONIGHT/... Winds wind down from NW to SE as Thanksgiving Day progresses. Held on to Wind Advisory over the SE through the afternoon, though winds could drop off a bit earlier. LES will wind down during the morning hours, but not before a couple of inches of snow accumulate in NW Warren County. Elsewhere will see morning flurries in the NW flow. Temperatures will be much cooler then last few days with the change in air mass, but fairly seasonal for late November. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... Fair and cool conditions on Friday as high pressure ridges southeastward from Ontario. Lighter wind on Friday which veers to the northeast Friday into Saturday with deep dry and cold air. Overall, no weather issues during this portion of the forecast. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Blend of model solutions for the weekend still targets late Saturday and Sunday for a wintry mix of precipitation lasting 36-48 hours from Sat afternoon through Monday afternoon. Onset of the precip still appears on track for Saturday afternoon and evening, and looks to begin mainly as snow and sleet east of the Alleghenies, and a mix of rain/sleet/snow changing to rain west of the Alleghenies. This is the favorable track of the well- defined mid/upper level feature for a classic one- two, winter storm punch comprised of significant frozen/freezing precipitation within the warm conveyor belt, then a changeover to cold conveyor belt moderate snow with the potential for embedded, mesoscale bands of heavy snow with the low to mid- level deformation area. Still just beyond the favorable event horizon to hone in on specific target and timing details. Greatest threats include icing potential from freezing rain/sleet/snow and then locally heavy snow showers/possible snow bursts/squalls Sunday into Monday as strong upper low crosses the region for the second half of the storm Sunday into Monday. The passage of upper low and ensuing deep NW flow should be accompanied by light snow/snow showers later Monday into Tuesday with temps about 6-8 deg F below normal. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... Main issue will be gusty winds and turbulence for this forecast period. West-northwest winds will still gust 30-40kts through 15-17Z then will diminish through 00Z. IFR ceilings and visibility will continue over the the higher elevations (KBFD and KJST) through the morning. MVFR ceilings will remain over the central mountains with VFR overt the southeast. .Outlook... Fri...VFR with lighter winds. Sat...VFR AM. PM rain SE/rain & snow NW with restrictions developing. Sun...Widespread restrictions in rain and snow. Mon...Still some rain and snow showers. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM EST this afternoon for PAZ019-024>028- 033>036-041-042-045-046-049>053-056-063>065. Wind Advisory until 10 AM EST this morning for PAZ006-011-012- 017-018-037. Wind Advisory until 6 PM EST this evening for PAZ057>059-066. && SYNOPSIS...Ross/RXR NEAR TERM...Ross/Dangelo/RXR SHORT TERM...Ross/RXR LONG TERM...DeVoir/Fitzgerald AVIATION...Tyburski
Hazardous weather outlook, Nov 28, 5:26 AM EST, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service State College PA 526 AM EST Thu Nov 28 2019 PAZ019-024>028-033>036-041-042-045-046-049>053-056-063>065-291030- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Cumberland-Adams-York- 526 AM EST Thu Nov 28 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A mix of wintry weather will be possible Saturday night into Sunday night. Stay tuned to the forecast if you have holiday return travel plans. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057>059-066-291030- Dauphin-Schuylkill-Lebanon-Lancaster- 526 AM EST Thu Nov 28 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A mix of wintry weather will be possible Saturday night into Sunday. Stay tuned to the forecast if you have holiday return travel plans. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-291030- Warren-McKean-Elk- 526 AM EST Thu Nov 28 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Light snow accumulations are likely this morning. Otherwise the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A mix of wintry weather is becoming more likely Saturday night into Monday. Stay tuned to the forecast if you have holiday return travel plans. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-011-012-017-018-037-291030- Potter-Cameron-Northern Clinton-Clearfield-Northern Centre-Tioga- 526 AM EST Thu Nov 28 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A mix of wintry weather is becoming more likely Saturday night into Monday. Stay tuned to the forecast if you have holiday return travel plans. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
Nearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.